Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2006, 3:23 PM CDT for McCracken County, Kentucky; Massac County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 17, 2006, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Massac County, IL, McCracken County, KY
The radar
The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT JUN 17 2006 .DISCUSSION... LARGE SWATH OF TROPICAL MOISTURE UPSTREAM...AS SEEN VIA WV LOOP AND RADAR MOSAIC...POISED TO LIFT NORTHWARD INTO PAH FA UNIMPEDED TONIGHT-TOMORROW AS UPPER BRIDGE BREAKS DOWN/MOVES EAST. MOS NOW PAINTING CATEGORICAL POPS ALL MODELS AND WE HAVE ADJUSTED THE GRIDS/ZONES ACCORDINGLY. SOUNDINGS REFLECT HIGH PWS IN INCREASINGLY MOIST/UNSTABLE ENVIRO W/ PRIMARY THREAT LOCALLY HEAVY RAIN WITH A LESSER HAIL/DAMAGING WIND THREAT...HENCE THE GEN RISK FROM SPC. AFTER TOMORROW THE MODELS ARE TRENDING TOWARD A DAMPENING LIFT OUT OF THE UPPER TROF AND EVENTUAL USHERING THRU OF PCPN...WL KEEP PCPN CHANCES LINGERING TIL THIS FEATURE IS MODELLED TO BE ENTIRELY OUT OF FA...WHICH LOOKS LIKE WELL KEEP AT LEAST A SMALLISH CHANCE GOING THRU MON NIGHT. BY TUE UPPER HEIGHTS ARE ON THE RISE AND THE SURFACE HIGH IS HELPING DRIER AIR WORK IN BEHIND THE DEPARTED TROF...SO WE GO DRY BUT NOT REALLY COOLER...MORE SUMMER-LIKE WEATHER THEN ON TAP FOR THE REMAINDER OF THE WORKWEEK. BY THU ANOTHER WEAK TROF DROPS SOUTH OUT OF THE PRIMARY UPPER FLOW AND HELPS TO REINTRODUCE AT LEAST A SMALL CHANCE OF THUNDER THU-FRI. THE GFS WORKS IT ON THRU BY/BEFORE SAT SO WE WENT DRY AGAIN FOR DAY 7. THE MOS IS CLOSE ENOUGH AMONGST ALL 3 MODELS GIVEN THEIR PROCLIVITY TO GO TOWARD A MORE PROGRESSIVE NEAR TO MEDIUM RANGE SOLUTION WITH THE EWARD MOVEMENT OF THE WEAKENING UPPER TROF. WE LIKE WARM SIDE NOS GIVEN OUR ANTICIPATED TROPICAL LIKE AIRMASS...BLENDING INTO THE LATEST OFFERING OF THE MEX MOS AS SEEN THRU THE COLLABORATIVE PICTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 17, 4:51 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 451 AM CDT SAT JUN 17 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 451 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL BE HIGHEST OVER THE WEST HALF OF THE QUAD STATE REGION. THOUGH THE RISK OF SEVERE STORMS IS LOW...SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. ONCE AGAIN...THE RISK OF SEVERE STORMS WILL BE LOW. HOWEVER...LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH ANY THUNDERSTORM. IF THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION...SOME FLOODING OF ROADS AND STREAMS MAY OCCUR. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. HOWEVER... THE RISK OF ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCOUNTS OF FLOODING OR VERY HEAVY RAIN DURING THE NEXT FEW DAYS.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.